<- Home <- Arhive <- Vol. 21, Issue 3, September 2013



Rom J Leg Med21(3)181-184(2013)
DOI:10.4323/rjlm.2013.181
© Romanian Society of Legal Medicine


Death connected to paralytic ileus due to the intake of antipsychotic drugs. Case report

M. Cicconi, T. Mangiulli, G. Bolino


Abstract: The aim of this article is to enlarge furtherly the case-studies on the potentially lethal side-effects of second generation atypical antipsychotic drugs. We report the case of a 40-years-old man, under treatment with quietiapine and clozapine because of a psychotic upset, presenting persistent constipation, who died few hours after his arrive at the ER. The autopsy, together with toxicological an histologic exams, allowed to hail the cause of the death from a cardiac upset, fostered by hydroelectric imbalance connected to the sub-occlusion context. This evaluation has been related to the side-effects of these drugs – even if used with therapeutic dosages – that are able to cause in predisposed people, the onset of disorder within the cardiac rhythm, provoking ventricular fibrillation and death. Because of this reason, a constant patients’ monitoring – from the first treatment administration through all the therapy – is beneficial, to prevent the onset of these potential lethal episodes.
Keywords: second generation atypical antipsychotics, intestinal sub-occlusion, prolongation of QT interval.



Full Text in PDF
© 2008-2019 Romanian Society of Legal Medicine. All rights reserved
created by cooz.ro